Hail, Lincoln
- When
- August 22, 2:16 PM MST to 2:35 PM MST
- Where
- Lincoln County, Richfield
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.050, -114.170
Golf ball sized hail reported in Richfield.
Multiple reports of hail and funnel clouds occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Multiple reports of hail and funnel clouds occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 12:50 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT FRI AUG 22 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY. AN UNCHARACTERISTICALLY DEEP AND WET LOW PRESSURE SYSTEM WAS NOTED OVER PENDLETON WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVERSPREADING SE IDAHO AHEAD OF THE LOW THIS AFTERNOON. THE MODELS INDICATE THAT THE LOW WILL SHIFT OVER SUN VALLEY TONIGHT...IDAHO FALLS SATURDAY AFTERNOON AND THEN BILLINGS SATURDAY NIGHT WITH ACCOMPANYING PRECIPITATION GENERALLY TAPERING OFF SOME LATE TONIGHT AND THEN REDEVELOPING ACROSS THE CNTRL AND ERN MOUNTAINS AND THE UPPER SNAKE PLAIN SATURDAY AFTERNOON BEFORE TAPERING OFF FROM WEST TO EAST ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY AS THE LOW LIFTS NE OF THE REGION. NUMEROUS SHOWERS ARE ANTICIPATED OVER THE CNTRL MOUNTAINS THROUGH THE EVENING...SOME HEAVY AT TIMES. THUS WILL CONTINUE THE FLASH FLOOD WATCH...PRIMARILY FOR THE BURN SCARS...THROUGH MIDNIGHT. HUSTON .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. SECONDARY ENERGY DROPS INTO THE WRN EXTENT OF THE EXITING TROUGH SUNDAY NIGHT/MONDAY BRINGING SCATTERED SHOWERS TO THE REGION MONDAY/MONDAY NIGHT. CLEARING SKIES AND A PERIOD OF DRIER WEATHER WILL FOLLOW TUESDAY THROUGH THURSDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE NRN GREAT BASIN. FOR THE WEEKEND...THE GFS IS PROJECTING THAT HURRICANE MARIE...NOW LOCATED WEST OF ACAPULCO...WILL LIFT NW AND EVENTUALLY GET SWEPT INTO YET ANOTHER PAC THROUGH SWEEPING INTO THE NW COAST SATURDAY AFTERNOON. WE WILL OBVIOUSLY BE WATCHING THESE DEVELOPMENTS WITH INTEREST. HUSTON && .AVIATION...CURRENT WV/IR IMAGERY SHOWING UPPER LOW DEEPENING OVER PAC NW THIS AFTERNOON WITH JET STREAK DYNAMICS ENHANCING CONVECTION OVER SOUTHEAST IDAHO. EXPECT MAINLY VFR CONDITIONS TODAY...BUT HEAVIER SHOWERS MAY PRODUCE SOME LOWER VISIBILITY. WITH SOME CLEARING EXPECTED OVER THE SNAKE PLAIN TONIGHT AND ABUNDANT LOW-LEVEL MOISTURE...PIH AND IDA MAY SEE SOME CIG/VIS ISSUES IN THE MORNING. HINSBERGER && .FIRE WEATHER...ACTIVE WEATHER WILL CONTINUE THROUGH TOMORROW NIGHT AS UPPER LOW DRIFTS FROM THE COLUMBIA RIVER BASIN INTO SOUTHEAST IDAHO. INSTABILITY...LIFT AND MOISTURE ARE ALL IN PLACE THIS AFTERNOON TO PRODUCE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WHICH SHOULD DIMINISH SOMEWHAT OVERNIGHT. LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING...ESPECIALLY IN RECENT BURN AREAS. UPPER LOW TOMORROW AFTERNOON WILL DRIFT INTO THE YELLOWSTONE AREA...AND MODELS SHOWING MODERATE TO HEAVY PRECIPITATION WRAPPING AROUND INTO FIRE ZONES 475 AND 476...THEN DRIFTING OVER ZONES 410 AND 411 IN THE EASTERN HIGHLANDS TOMORROW EVENING. WEATHER LOOKS A LITTLE QUIETER ON SUNDAY...BUT ANOTHER UPPER DISTURBANCE WILL LIKELY IMPACT THE REGION ON MONDAY. THE SYSTEM WILL FOCUS THE PRECIPITATION MAINLY OVER THE HIGHER ELEVATIONS. CONDITIONS SHOULD RAPIDLY IMPROVE BY TUESDAY AND UPPER RIDGING SHOULD LEAD TO DRIER WEATHER THROUGH THE END OF THE WEEK. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT IDZ018-031-032. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1201 PM MDT FRI AUG 22 2014 IDZ017-018-020-031-032-221915- BUTTE ID-BLAINE ID-CUSTER ID- 1201 PM MDT FRI AUG 22 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BLAINE COUNTY IN CENTRAL IDAHO WESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO AT 1154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 8 MILES WEST OF GROUSE TO 6 MILES NORTH OF CAREY...MOVING EAST-NORTHEAST AT 25 MPH. SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY ADVANCE INTO THE ARCO AREA BY 115 PM MDT. LOCATIONS IMPACTED THROUGH 115 PM MDT INCLUDE... GROUSE... DARLINGTON... ARCO... LAT...LON 4377 11379 4403 11300 4354 11331 4327 11412 TIME...MOT...LOC 1759Z 245DEG 20KT 4373 11373 4339 11395 HUSTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1209 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HEAVY RAIN BERN 42.33N 111.38W
08/22/2014 M0.32 INCH BEAR LAKE ID TRAINED SPOTTER
0.32 INCHES OF RAIN IN THE LAST 20 MINUTES AND STILL
RAINING.
1207 PM HEAVY RAIN BERN 42.33N 111.38W
08/22/2014 M0.32 INCH BEAR LAKE ID CO-OP OBSERVER
0.32 INCHES OF RAIN FALL IN THE LAST 20 MINUTES AND STILL
RAINING.
&&
DPHELPSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1218 PM MDT FRI AUG 22 2014
IDZ022-024-221900-
ONEIDA ID-FRANKLIN ID-
1218 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHEAST OF RIDGEDALE...MOVING NORTHEAST AT 25
MPH.
MODERATE RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM AS IT PASSES THROUGH THE STATE FIRE SCAR SOUTHWEST OF MALAD
THROUGH 100 PM MDT.
LOCATIONS IMPACTED INCLUDE...
CHERRY CREEK...STATE FIRE SCAR...
LAT...LON 4229 11207 4228 11199 4226 11198 4226 11194
4217 11183 4199 11222 4200 11248
TIME...MOT...LOC 1817Z 230DEG 23KT 4200 11236
HUSTONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
137 PM MDT FRI AUG 22 2014
IDZ017-022-222100-
MINIDOKA ID-LINCOLN ID-CASSIA ID-BLAINE ID-
137 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES SOUTH OF KIMBERLY TO
8 MILES EAST OF ROGERSON TO JACKPOT...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...BRIEF HEAVY RAIN AND WIND
GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS AS THEY LIFT
NORTHEAST INTO THE BURLEY AREA THROUGH 300 PM MDT.
LOCATIONS IMPACTED THROUGH 300 PM MDT INCLUDE...
BURLEY...HEYBURN AND PAUL...
MARION AND RUPERT...
VIEW...
LAT...LON 4241 11429 4242 11409 4251 11407 4254 11399
4254 11394 4276 11395 4277 11400 4302 11339
4261 11343 4212 11391 4203 11428
TIME...MOT...LOC 1936Z 243DEG 26KT 4248 11434 4225 11440
4205 11462
HUSTONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 236 PM MDT FRI AUG 22 2014 IDZ017-222130- LINCOLN ID-BLAINE ID- 236 PM MDT FRI AUG 22 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO LINCOLN COUNTY IN SOUTH CENTRAL IDAHO AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF SHOSHONE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST OF RICHFIELD THROUGH 330 PM MDT. LOCATIONS IMPACTED INCLUDE... RICHFIELD... LAT...LON 4324 11393 4301 11374 4283 11425 4299 11438 TIME...MOT...LOC 2036Z 238DEG 11KT 4296 11421 HUSTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
247 PM MDT FRI AUG 22 2014
IDZ017-022-222145-
MINIDOKA ID-CASSIA ID-BLAINE ID-
247 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 345 PM MDT
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
BURLEY TO 20 MILES EAST OF JACKPOT...AND MOVING EAST AT 25 MPH.
SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLEY...
HEYBURN...
MARION...
VIEW...
ELBA... ALMO AND IDAHOME...
LAT...LON 4199 11427 4200 11429 4205 11429 4255 11393
4268 11318 4266 11323 4263 11324 4263 11320
4261 11317 4200 11362 4198 11376
TIME...MOT...LOC 2046Z 257DEG 23KT 4250 11387 4197 11425
HUSTONThe Pocatello radar (KSFX), 121 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
3 funnel cloud, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Golf ball sized hail reported in Richfield.
The Lincoln County sheriff reported a funnel cloud at mile marker 42 on Highway 24.
Near the Lincoln and Blaine County border the sheriff reported thunderstorm wind gusts blew a car off the road.
One inch hail reported in the city of Richfield.
The Lincoln County sheriff reported a funnel cloud near Kinzie Butte.
Federal employee spotted a funnel cloud 5 miles south of the city of Bellevue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540682, 540685, 540686, 540687, 540684, 540683.